I fell down and sprain my ankle I took one aleve for the pain can I breastfeed her or do I have to wait
7 Nov 2011
The literature points out the following:
Naproxen (Aleve) Breastfeeding Warnings
Naproxen is excreted into human milk in very small amounts. The manufacturer recommends that due to the potential for serious adverse reactions in nursing infants (prostaglandin-inhibiting effect on neonates), the use in nursing women should be avoided.
The excretion of naproxen into breast milk was evaluated in a 23-year-old female following chronic administration of naproxen 250 mg twice a day. Milk concentrations peaked at 4 hours post-dose and ranged from 1.14 to 1.25 ng/mL. Following a regimen of naproxen 375 mg twice a day, maximum milk concentrations averaged 2.37 ng/mL. Maternal and infant plasma samples were not obtained during the study. However, urine was collected from both mother and infant. The infant eliminated 0.47 mg naproxen and conjugates in the urine over a 12-hour post-dose period
Since you only took one, you should be ok to breastfeed after 8 hours from the time you took the Aleve.
15 Nov 2011
I understand you must be in pain due to your sprained ankle, however I nursed all three of my children, and refrained from any sort of medication, RX or OTC, everything we take in to our body goes thru your breast milk, I would try ice packs initially and over the counter icy-hot patches, but first check with your OB-GYN, safety of your infant comes first, being a mom is about giving up our own comfort in place of having our infant either die or suffer severe side effects, I can tell you're already a super mom, just by coming here and asking the question before you do anything at all. My best to you and your infant, God Bless, my prayers are with you, and I hope your ankle heals quickly and you and baby can get back to enjoying the bonding process. (((hugs)) midwestma
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i dont like the "high" associated with some pain pills due to the nature of my work..i take aleve in dangerous doses,,know that aint ...
2 answers • 23 May 2010
After three days I began having diarrhea. I stopped the Aleve because it seemed to be giving me the diarrhea. I was not having trouble with food. Has ...
2 answers • 16 Apr 2011
What is the safest arthritis medicine for my 82 yr old mother to take? She was taking 2 aleve a day?
and ended up with black tarry stools and constant stomach pain!! She now wants to take tylenol, but I think it's just as bad. Of course, her ...
4 answers • 20 Apr 2011
I am allergic to asprin however it has come to my attention it may be the preservatives, salt or binders Need information on Aleve ASAP
4 answers • 14 Feb 2012
Rivaroxaban - How long does the drug stay in your system once you stop taking it? When can I resume?
... taking Aleve for shoulder pain? I have pain in my shoulders from impingement. I would like to take Aleve. I stopped taking Xralto yesterday after ...
1 answer • 23 May 2013